MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER WITH SURE-GRIP¿ SLEEVE

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER WITH SURE-GRIP¿ SLEEVE
Catalog Number 53612G
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient currently using magic3¿ hydrophilic intermittent catheters.Patient stated at times when removing catheter, it came out dry caused irritation (pcn#53614g and pcn#53612g).Patient had been using water packets from sample catheters (convatec hm12 and gentlecath glide) sent to them from their medical supply company instead of the bd packet as they were larger.Patient stated this caused better lubrication for insertion and removal.Patient inquired if bd had sterile water packets that can be ordered.Also asked to use the sterile water saline used for irrigation be used with their hydrophilic catheter.Representative respond did not use saline as it was commonly called saltwater.Sterile water packets may be purchased from their medical supplier.Reviewed how to guide with patient to confirm proper lubrication of catheter.No medical intervention was required.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿viscometer failure".However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "instructions for use intended use: the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.Wash your hands thoroughly with soap and water.Release the sterile water from the foil packet.Tip the catheter pouch end-to-end three to six times so the water moves back and forth to thoroughly wet the catheter surface.Peel open the pack at the funnel end just enough to expose the insertion sleeve.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby vertical surface while preparing to catheterize.Wash the area around the meatus before catheterizing.Wash your hands again.Hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.Next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.Using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Repeat until urine starts to flow.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Urethral catheter for urological use only.Discard after use.Made of silicone elastomer." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient currently using magic3¿ hydrophilic intermittent catheters.Patient stated at times when removing catheter, it came out dry caused irritation (pcn#53614g and pcn#53612g).Patient had been using water packets from sample catheters (convatec hm12 and gentlecath glide) sent to them from their medical supply company instead of the bd packet as they were larger.Patient stated this caused better lubrication for insertion and removal.Patient inquired if bd had sterile water packets that can be ordered.Also asked to use the sterile water saline used for irrigation be used with their hydrophilic catheter.Representative respond did not use saline as it was commonly called saltwater.Sterile water packets may be purchased from their medical supplier.Reviewed how to guide with patient to confirm proper lubrication of catheter.Per follow up via phone on 22may2024, it was reported that the customer had been using the catheters for a while and it seemed now that they seem to be drying out faster.The customer stated that they preferred to use these catheters due to the rubber grip on them and it made it easier to grab.No medical intervention was sought.The customer purchased their catheters from a pharmacy supplier and was going to inquire about a sample pack to see if a different catheter with more lubrication would work better for them.

Brand Name
MAGIC3¿ INTERMITTENT CATHETER WITH SURE-GRIP¿ SLEEVE
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19372254
Report Number1018233-2024-02897
Device Sequence Number18024546
Product Code KOD
UDI-Device Identifier00801741069765
UDI-Public(01)00801741069765
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number53612G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale